Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 105, NWS Little Rock, AR

June 13, 2021Desha County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 13, 2021, 1:53 PM CDT for Desha County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 1:53 PM CDT (18:53 UTC)
Expired
Jun 13, 2021, 4:55 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Desha County, AR

The radar

The Little Rock radar (KLZK), 158 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3480 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

395 
WGUS54 KLZK 131853
FFWLZK
ARC041-132200-
/O.NEW.KLZK.FF.W.0105.210613T1853Z-210613T2155Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
153 PM CDT Sun Jun 13 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Southwestern Desha County in southeastern Arkansas...

* Until 455 PM CDT.

* At 151 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. With ongoing flooding issues 
  from recent rainfall, it will not take much additional rainfall to 
  cause problems. Doppler radars were estimating one to two inches 
  of rain had fallen in less than one hour. Additional flash 
  flooding is likely as a result.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Rohwer, Arkansas City, Tillar, Winchester, Kelso, Lucca Landing, 
  McGehee, Omega, Jersey Point, Reed, McArthur, Masonville, Yukon, 
  Halley and Pickens in Desha County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3386 9116 3378 9113 3372 9115 3371 9110
      3365 9109 3371 9116 3369 9122 3365 9122
      3365 9117 3360 9113 3356 9124 3352 9125
      3353 9133 3352 9135 3356 9135 3356 9145
      3378 9145 3378 9156 3386 9156

FLASH FLOOD...RADAR INDICATED

$$

57

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 12:09 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 13, 12:09 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1209 PM CDT Sun Jun 13 2021

.UPDATE/AVIATION...
Forecasts have been updated to better reflect current trends.
Lower dewpoints will continue to move in from the northeast as a
frontal boundary settles near southern Arkansas. Expect warm
temperatures to continue, but conditions over the north and
central behind the boundary won't feel as disgusting. Could see
some isolated storms near the Delta Region this afternoon/early
evening, but little if anything elsewhere.

Aviation-wise, for the 18Z TAFs, VFR conditions will be prevalent.
Depending on where the front ends up stalling, it wouldn't
surprise me to see some temporary mvfr fog or vcfg, specifically
down at LLQ in the overnight/early morning hours Monday. Isolated
TSRA could occur at LLQ, but at this time, probability/coverage is
too low for my liking for it to be included in the fcst.

One last thing...a bit of a maintenance note here...the dewpoint
sensor at ADF is not representative. We've contacted the FAA for
maintenance. In the mean time, any amendments at ADF will be
limited to sky condition only at least through this forecast
cycle.
&&

.PREV DISCUSSION...(ISSUED 635 AM CDT Sun Jun 13 2021)
AVIATION...
Surface high pressure will build into the area from the north and
will bring drier air with it. Isolated thunderstorms will be
possible in the south in the afternoon. Otherwise, VFR conditions
are expected.

PREV DISCUSSION...(ISSUED 416 AM CDT Sun Jun 13 2021)
SHORT TERM...Today Through Monday Night
The upper level high pressure system centered over west Texas
continues to expand. This high will provide a northwest flow aloft
for Arkansas through Monday night.

A cold front has stalled across northern Arkansas and isolated
thunderstorms developed early this morning near this front. The
storms are dissipating. Northerly flow will bring drier air into the
state today and tonight. This is going to limit thunderstorm
development and they will be isolated at best in the southeast this
afternoon. Southern sections will have heat indices of 100 to 105
degrees today but drier air will bring lower heat indices Monday.

Highs today and Monday will be in the upper 80s to mid 90s. Lows
tonight will be in the mid 60s to the mid 70s and in the mid to
upper 60s Monday night.

LONG TERM...Tuesday Through Saturday
Quiet weather is anticipated through much of the period. The upper
level pattern will initialize with robust ridging over the Srn
Rockies and a series of weaker troughs traversing the OH River
Valley region. Between systems, NWrly flow will ensue through much
of the upcoming work week. Late in the period, the aforementioned
ridge is progged to relax and retrograde, allowing the resultant
flow to flatten a bit, and allow a more substantial trough to swing
through the region by the weekend.

Until then, surface high pressure will remain situated to the N
providing light Nrly winds to AR. This will result in lower dew
points, albeit mid 60s to lower 70s, compared to the previous day or
two tastes of mid/upper 70s dew points. Temperatures may cool a
degree or two as well, however numbers will remain in the upper 80s
N to the lower 90s across Srn AR. Despite little cooling behind weak
front/fronts, lower moisture values will be most noticeable and
likewise reflected in lower afternoon heat index values. Expecting
heat index values to remain near or below the century mark.
Overnight lows will also be slightly cooler with readings in the 60s
and 70s.

Moisture will begin to increase Thursday and Friday as surface winds
switch to the S/SW. In addition to increasing tropospheric moisture,
temperatures will increase in tandem. Across the plains, a surface
boundary is expected to develop and move towards the region. PoPs
will begin to increase along and ahead of the boundary when
introduced to a moistening and destabilizing air mass. At this point
PoPs remain low but will likely increase as we approach the weekend.
In the mean time, several drier days should aid in getting rid of
some of our excess ground moisture from heavy rains the first two
weeks of June.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...57
Hazardous weather outlook, Jun 13, 4:24 AM CDT, 9 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
424 AM CDT Sun Jun 13 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-141000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
424 AM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Isolated to scattered showers and thunderstorms will develop this
afternoon. While organized severe weather is not expected, gusty
winds and heavy rainfall will accompany some of the stronger
storms.

With the ground over saturated due to the heavy rains this past
week, it will not take much runoff from additional rainfall to
quickly produce localized flash flooding. Please be sure to heed
local emergency management guidance on road closures due to high
water, and avoid flooded areas if possible.

Afternoon highs are forecast to top out in the upper 80s to mid
90s. The combination of these readings, along with high humidity
values, will result in afternoon heat index values ranging from
100 to 105 degrees in the south. If planning to be outside for
any length of time today, take frequent breaks and stay hydrated.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

A weather pattern more typical of summer will prevail next week as a
large upper level ridge of high pressure builds over the nations mid-
section. Hot and humid conditions will linger and chances of
afternoon showers and thunderstorms will be very limited through the
period.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

51/70

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:44 PM CDTSevere Thunderstorm WarningLZKDesha, Drew35 min
Jun 13, 2:09 PM CDTSevere Thunderstorm WarningLZKDrew21 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.